|Efavirenz and Rifafour interaction?
Jan 15, 2006
I was just diagnosed with HIV, CD4 count of 4, and although no TB was found, my doctor suspected I have it. I have completed about 1 week of therapy. I am on 4 tabs of Rifafour/day and Combivir and 600mg of Efavirenz. Should my dosage of Efavirenz be increased b/c of potential Rifafour interaction? I have been trying to find out more info but can't find anything conclusive. I am around 60kg. thank you very much for your help.
| Response from Dr. Pierone
Hello and sorry to hear about your recent HIV diagnosis. Rifampicin is the main ingredient in rifafour that interacts with Efavirirz (Sustiva). Drug-drug interaction studies showed about a 20% reduction in Efavirenz blood levels from Rifampin. A reduction of 20% should not lead to a dose adjustment of Efavirenz because the levels are typically a good deal higher than needed to achieve virologic suppression. Best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Average Lifespan Of A Person With Hepatitis C?
- Does Having Unprotected Sex With Someone With Hiv Always Mean You Will Get It?
- Hiv Neg And Poz Relationships
- How Often Do You Need A Hepatitis A Vaccine?
- Could One Swollen Tonsil Be A Sign Of Hiv
- What Do The Rashes Look Like On A Person With Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.